MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CAMERA CONTROL UNIT, HIGH DEF, 560P; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

SMITH & NEPHEW, INC. CAMERA CONTROL UNIT, HIGH DEF, 560P; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number 72201919
Medical Device Problem Code Smoking (1585)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that during preoperative inspection, it was noticed that smoke came out of the camera control unit.No surgical delay was reported.There was no patient involvement.
 
Additional Manufacturer Narrative
The reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.An analysis of the customer provided images found smoke coming out of the device.The root cause has been associated with a component failure.Factors that could have contributed to the failure include a substance ingress, electrical surge or a failing component.No containment or corrective actions are recommended at this time.

Brand Name
CAMERA CONTROL UNIT, HIGH DEF, 560P
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer (Section G)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17017256
Report Number1643264-2023-00193
Device Sequence Number6296005
Product Code GCJ
UDI-Device Identifier03596010643094
UDI-Public03596010643094
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K070266
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72201919
Device Catalogue Number72201919
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2023
Supplement Date Received by Manufacturer10/06/2023
Initial Report FDA Received Date05/29/2023
Supplement Report FDA Received Date10/10/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown